Funnel Cloud, St. Lucie
- When
- October 11, 2:45 PM EST
- Where
- St. Lucie County, 2.3 mi SW of Ancona
- Reported by
- Public
- Coordinates
- 27.310, -80.310
A citizen spotted a funnel cloud from the Savanna Club Mobile Home Park in Port St. Lucie.
A citizen spotted a funnel cloud over Port St. Lucie during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A citizen spotted a funnel cloud over Port St. Lucie during the afternoon. During the early evening, a law enforcement officer observed a funnel cloud near the Brevard-Indian River County line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 11, 2:21 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT SUN OCT 11 2015 .DISCUSSION... CURRENTLY-TONIGHT...ISOLATED SHOWERS AND STORMS JUST AHEAD OF A COOL FRONT WERE MOVING QUICKLY EASTWARD AND WILL BE OFFSHORE EARLY THIS EVENING. WILL ONLY HOLD ONTO LINGERING SMALL POPS SOUTH OF CANAVERAL UNTIL A LITTLE PAST SUNSET. THE LATEST GFS RUN SHOWS LOW PRESSURE ALONG THE CAROLINA COAST WITH THE FRONTAL TROUGH EXTENDING SOUTHWARD INTO OUR COASTAL WATERS LATE TONIGHT...WITH LIGHT WEST NORTHWEST FLOW ACROSS LAND AREAS. THIS WILL ADVECT IN DRIER AIR AND BRING LOW TEMPS TO THE LOWER-MID 60S. EVEN THOUGH THERE WILL BE SLIGHTLY DRIER AIR ADVECTING IN...WILL CARRY PATCHY LATE NIGHT FOG DUE TO THE OVERALL SLOW NATURE OF THIS FRONT...LIGHT WINDS AND CLEARING SKIES. MON-THU...(SLIGHTLY MODIFIED PREVIOUS DISCUSSION) A POTENT SHORTWAVE TROUGH PUSHING E/SE ACROSS THE GREAT LAKES WILL SHEAR OUT/LIFT THE CUT-OFF UPPER LOW ALONG THE CAROLINA COAST MON...BUT CARVE OUT A LONGWAVE TROUGH OVER THE EASTERN CONUS. IT WILL NOT BE A FULL LATITUDE TROUGH SO THERE WILL NOT BE ENOUGH MOMENTUM TO PUSH FRONTAL BOUNDARIES CLEANLY THROUGH THE FL PENINSULA. BUT IT SHOULD RESULT IN A DRIER AIRMASS PERSISTING MUCH OF THE WEEK AND NO RAIN CHANCES ARE IN THE FORECAST THROUGH THURSDAY. ANOTHER WEAK FRONTAL BOUNDARY SHOULD APPROACH TUE-WED BUT A MORE ZONAL (WEST) FLOW ALOFT WILL LIMIT ITS SOUTHWARD PUSH AND THE FRONT SHOULD WASH OUT OVER CENTRAL FL MIDWEEK. THE 12Z GFS SPITS OUT SOME LIGHT PRECIP WITH THIS FRONT WED-THU...BUT THE DRY PRE FRONTAL AIR MASS AND WEAK FRONTAL CONVERGENCE POINT TO KEEPING THE FORECAST DRY. HIGH TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL IN THE MID 80S BUT LOW HUMIDITY SHOULD MAKE IT FEEL PLEASANTLY WARM. THE DRIER AIRMASS WILL ALLOW LOW TEMPERATURES TO REACH LOW TO MID 60S WHICH IS NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. FOR THE FIRST TIME IN A WHILE...NORMALLY COOLER LOCATIONS SHOULD DIP INTO THE UPPER 50S ONE OR TWO MORNINGS. FRI-SUN...(SLIGHTLY MODIFIED PREVIOUS DISCUSSION) A REINFORCING HIGH PRESSURE RIDGE WILL BUILD OVER THE SOUTHEAST STATES AND IS FORECAST TO PRODUCE AN INCREASE IN NE FLOW LATE IN THE WEEK. WHILE DEEPER MOISTURE SHOULD BE KEPT JUST TO THE SOUTH ACROSS THE FL STRAITS AND WESTERN CARIBBEAN...A TIGHTENING E/NE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND LOWER PRESSURE TO THE SOUTH WOULD PRODUCE BREEZY/WINDY CONDITIONS. AND A SLOW MOISTENING OF THE AIRMASS SHOULD ALLOW BANDS OF ATLC SHOWERS TO DEVELOP AND CROSS THE COAST...MAINLY SOUTH OF THE CAPE AND ESP THE TREASURE COAST. SO SLIGHT CHANCE OF SHOWERS FRI (20 PERCENT)... INCREASING TO 30 PERCENT FOR THE TREASURE COAST SAT-SUN ARE IN ORDER. RAIN CHANCES LOOK TOO LOW TO MENTION ACROSS THE NORTHERN HALF (ORLANDO/DAYTONA BEACH). && .AVIATION... ISOLATED STRONG PRE FRONTAL CONVECTION WILL SHIFT OFFSHORE EARLY THIS EVENING BUT A FEW SHOWERS COULD PERSIST SOUTH OF KTIX UNTIL AROUND SUNSET. DRIER AIR WILL FILTER IN OVERNIGHT...BUT PATCHY FOG IS STILL POSSIBLE LATE IN THE NIGHT (THOUGH IT SHOULD NOT BE NEARLY AS PREVALENT AS THIS MORNING). MON LOOKS DRY WITH LIGHT WINDS AND VFR. && .MARINE... TONIGHT-MON...ISOLATED STRONG STORMS WILL MOVE OFFSHORE THROUGH EARLY EVENING. OTHERWISE...A WEAK FRONTAL TROUGH WILL PUSH JUST OFFSHORE THEN WASH OUT ON MONDAY. THIS WILL KEEP GRADIENT WINDS LIGHT AND MOSTLY OUT OF THE NORTHWEST/WEST. WITH THE SLOW MOVEMENT OF THE WEAK FRONT...A SMALL CHANCE FOR SHOWERS WILL LINGER TONIGHT ESPECIALLY IN THE OFFSHORE WATERS. PASSAGE OF UPPER TROUGH AXIS EARLY MONDAY SHOULD THEN DECREASE THE MOIST LAYER AND NO SIGNIFICANT CONVECTION IS INDICATED. TUE-FRI...WEAK HIGH PRESSURE RIDGE WILL SETTLE INTO THE GULF OF MEXICO AND NOSE EASTWARD INTO THE PENINSULA TUE. THE RIDGE WILL WEAKEN WED AS THE TAIL END OF ANOTHER FRONTAL BOUNDARY MOVES ACROSS THE DEEP SOUTH AND GRADUALLY WASHES OUT ACROSS EAST CENTRAL FLORIDA. THIS WILL KEEP THE GRADIENT WINDS 10 KNOTS OR LESS WITH MAINLY A WESTERLY COMPONENT. STRONGER HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES THU AND FRI WILL SHIFT WINDS AROUND TO THE NORTHEAST...WITH SPEEDS UP TO 15 KNOTS POSSIBLE THU NIGHT AND 15-20 KNOTS IN THE SOUTH ON FRI. && .HYDROLOGY... THE SAINT JOHNS RIVER AT ASTOR CONTINUES IN MINOR FLOOD AND WILL CHANGE LITTLE THROUGH LATE WEEK. THE SAINT JOHNS RIVER AT DELAND HAS REMAINED NEARLY STEADY JUST BELOW ACTION STAGE. WINDS AND SEAS HAVE DECREASED OVER THE ATLANTIC BUT THE APPROACHING NEW MOON AND A SMALL EAST SWELL WILL LIKELY KEEP WATERWAYS NEAR THE COAST ELEVATED ABOVE NORMAL FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 83 61 86 / 10 0 0 0 MCO 64 84 63 87 / 10 0 0 0 MLB 64 86 63 86 / 20 0 0 0 VRB 65 85 62 85 / 20 0 0 0 LEE 63 85 63 86 / 10 0 0 0 SFB 65 85 64 87 / 10 0 0 0 ORL 66 86 65 88 / 10 0 0 0 FPR 63 86 61 86 / 20 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX/AVIATION...CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 503 AM EDT SUN OCT 11 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 503 AM EDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... LIMITED MOISTURE...DAYTIME HEATING AND ENERGY ALOFT WILL ALLOW FOR ISOLATED LIGHTNING STORMS THIS AFTERNOON ALONG THE EAST COAST SEA BREEZE FROM NEAR MELBOURNE SOUTHWARD ALONG THE COAST. A FEW STORMS COULD BECOME LOCALLY STRONG WITH THREATS INCLUDING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...STRONG MICROBURST WINDS TO AROUND 50 MPH AND SMALL HAIL. STORM MOTION WILL BE TOWARD THE EAST AT AROUND 25 MPH WHICH WOULD TAKE STORMS OFF THE EAST COAST AND ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .RIP CURRENT IMPACT... LONG PERIOD NORTHEAST SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. THE THREAT WILL BE THE HIGHEST FROM LATE MORNING THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ASK THE LOCAL BEACH PATROL ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH. TO LESSEN YOUR CHANCE OF BEING CAUGHT IN A RIP CURRENT...REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER AT ASTOR WAS AT 3.06 FEET AT 5 AM WHICH IS NEAR 0.26 FT ABOVE MINOR FLOOD STAGE. THE RIVER IS FORECAST TO REMAIN IN MINOR FLOOD INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRIER AND MORE STABLE AIR WILL LIMIT SHOWER AND THUNDERSTORM CHANCES FOR MUCH OF NEXT WEEK. INCREASED NORTHEAST FLOW WILL BUILD SEAS NEXT FRIDAY AND SATURDAY CREATING POOR BOATING CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 PM EDT SUN OCT 11 2015
FLZ053-058-111745-
OSCEOLA FL-OKEECHOBEE FL-
1259 PM EDT SUN OCT 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
AVON PARK TO SEBRING...AND MOVING EAST AT AROUND 30 MPH.
WIND GUSTS UP TO AROUND 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BASINGER AND KISSIMMEE PRAIRIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2726 8100 2730 8100 2730 8103 2736 8103
2738 8107 2738 8110 2739 8112 2742 8114
2745 8115 2749 8120 2753 8121 2760 8114
2766 8113 2768 8115 2771 8115 2773 8117
2771 8087 2766 8087 2722 8097
TIME...MOT...LOC 1657Z 283DEG 22KT 2768 8133 2747 8137
CRISTALDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN OCT 11 2015
FLZ054-058-059-111845-
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
149 PM EDT SUN OCT 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...SOUTHERN
INDIAN RIVER...AND NORTHERN SAINT LUCIE COUNTIES UNTIL 245 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 10 MILES NORTHWEST OF FORT DRUM TO KISSIMMEE PRAIRIE
PRESERVE...AND MOVING EAST AT AROUND 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...FORT DRUM...BLUE CYPRESS LAKE...VERO
BEACH...INDRIO AND FORT PIERCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2748 8032 2753 8032 2755 8034 2756 8034
2766 8037 2754 8034 2748 8033 2756 8115
2764 8099 2764 8087 2776 8088 2771 8040
2766 8038 2768 8037 2771 8039 2771 8037
2747 8029 2748 8030
TIME...MOT...LOC 1746Z 273DEG 24KT 2773 8087 2762 8094 2758 8105
CRISTALDIThe Melbourne radar (KMLB), 96 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
2 funnel cloud. Local standard time, as filed.
A citizen spotted a funnel cloud from the Savanna Club Mobile Home Park in Port St. Lucie.
A funnel cloud was briefly sighted by local law enforcement approximately four miles south of Barefoot Bay, near the Brevard-Indian River County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599801, 599797.